MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 04618858190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number of the customer's cobas e411 rack is 8979-23.The patient sample was received for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys toxo igm (toxo igm) results from one patient sample tested on the cobas e411 rack.The initial result was reported to the patient.The patient requested confirmation of the result and a new sample was collected.The new patient sample was also sent out to a reference laboratory for confirmation and was analyzed using the microparticle chemiluminescence laboratory method.On (b)(6) 2023: the initial result of the initial sample in the primary tube from the analyzer was "reactive" with a cut-off index (coi) of 1.4.On (b)(6) 2023: the repeat result of the new sample in a secondary tube from the analyzer was "reactive" with a coi of 1.21.On (b)(6) 2023: the repeat result of the aliquoted new sample from the reference laboratory was "non-reactive" with a coi of 0.08.On (b)(6) 2023: the repeat result of the initial sample in a sample cup from the analyzer was "reactive" with a coi of 1.38.The repeat result of the new sample in a sample cup from the analyzer was "reactive" with a coi of 1.18.
 
Additional Manufacturer Narrative
The investigation reviewed the last calibration performed on (b)(6) 2023.The signals were within the expected ranges.The investigation reviewed the qc recoveries for levels 1 and 2 on both measurement days; the qc recoveries were within the specified ranges.The investigation reviewed the customer's handling of patient samples; no issues were noted.Two patient samples were received for investigation.The investigation was able to reproduce the reactive results using the reported reagent lot.Non-reactive results were obtained for both patient samples when a newer reagent lot of the assay was used.This reagent lot has an improved specificity compared to the reported reagent lot.The result of the elecsys toxo igg assay for both patient samples was non-reactive.A previous exposure to toxoplasma gondii is unlikely and no immunological protection against a toxoplasma gondii infection should be assumed for the patient.An extensive investigation has confirmed a lower specificity for reagent lot 671956 (same production event as for lot 671949) compared to the previous lot 652164, showing an increase of approx.1.2 % in the amount of reactive elecsys toxo igm results.The investigations have confirmed a decreased specificity for this reagent lot but the reagent performs within specification.
 
Additional Manufacturer Narrative
In mfg report no 1823260-2023-02583, the 5th line should have been: "on 13-jul-2023: the repeat result of the aliquoted new sample from the reference laboratory was "non-reactive" with a coi of 0.08." instead of: "on 14-jul-2023: the repeat result of the aliquoted new sample from the reference laboratory was "non-reactive" with a coi of 0.08." b3 date of event was updated.D4 expiration date was updated.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17502966
Report Number1823260-2023-02583
Device Sequence Number19416200
Product Code LGD
UDI-Device Identifier04015630921485
UDI-Public04015630921485
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number04618858190
Device Lot Number67194900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer09/13/2023
11/02/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/06/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATIONS ASSOCIATED WITH PREGNANCY.
Patient Age30 YR
Patient SexFemale